MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1.5-2-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the apb-1.5-2-hx-es coil was delivered to the aneurysm, but when the physician attempted detachment, it failed.The physician tried about 10 times with the instant detacher (id), an unspecified number of times with a second id, and it was unknown if a manual detachment attempt was made.However, it was reported the physician attempted by using hands.There was no issue reported with the instant detachers, and they were discarded.A replacement coil was used instead.In the same procedure, a apb-1.5-3-hx-es coil could not pass the microcatheter hub due to resistance in the sheath.A replacement coil was used for this as well.When the coil condition was checked, the coil was found stretched.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an unspecified aneurysm, and unknown vessel tortuosity.Ancillary devices include an sl-10 microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that there were no problems prior to the coil non-detachment, and the coil was in a good position.There was no damage observed to the pushwire.
Additional Manufacturer Narrative
H3: the axium prime coil was returned for evaluation.The implant coil was still attached to the pushwire.No damage was found with the implant coil.The coin located against the lumen stop.No bend was found on the pushwire.The break indicator was present and intact.The ai and coupler tubing were also found present and intact.No other anomalies were observed.An in-house instant detacher was used to detach the coil.The implant coil was detached successfully on the 1st attempt.Based on the analysis performed, the axium prime coil was confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil was still attached.However, the root cause could not be determined as no damages were found with the returned coil.The implant coil was detached successfully using an in-house instant detacher on 1st attempt.No issues were found during detachment of the coil.Since the instant detacher was not returned; any contribution of the instant detacher to the non-detachment issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.